MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/18/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported the physician was performing a peripheral case via groin access and during the exchange the sheath separated from hub.The sheath was successfully retrieved with hemostats.A section of the device did not remain inside the patients body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Evaluation- a review of the complaint history, device history record, device history record, drawings, instructions for use (ifu) manufacturing instructions (mi), quality control (qc) and device specifications was performed during the course of investigation.The complaint device nor photo image of the failure were not provided to assist with the investigation.The ifu states, "precautions: when inserting, manipulating, or withdrawing a device through an introducer always maintain introducer position.Do not attempt to insert or withdraw the wire guide and/or introducer if resistance is felt.Sheath removal: insert wire guide at least 10cm past the tip of the sheath.Insert the dilator over the wire into the sheath.Withdraw the sheath and dilator as a unit.Remove the wire guide." a complaint history search revealed this complaint to be the only reported complaint associated to the complaint lot number.There is no evidence to suggest the product was not manufactured to specification.Because the complaint device was not returned for investigation, we could not verify the dimension of the connector cap, nor could we verify if the flare size was manufactured to specification.If product is returned, the complaint will be updated.It is possible that the reported failure could be attributed to the patients pre-existing condition (scarred groin and may have had a tortuous or calcified anatomy), the medical procedure/technique, or to the manufacturing of the device.Without the benefit of a returned complaint device, and with the information known, a definitive root cause cannot be determined.We will continue to monitor for similar events.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6106581
Report Number1820334-2016-01343
Device Sequence Number890085
Product Code DYB
UDI-Device Identifier00827002299863
UDI-Public(01)00827002299863(17)190805(10)7175253
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberKCFW-7.0-18/38-45-RB-ANL2-HC
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/26/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/16/2016
Supplement Report FDA Received Date05/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;